Reprints


This page has copies of all of my published
papers for which I have TeX files.
Please report any problems to me at:
nhindman@aol.com

pdf file (With I. Leader and D. Strauss) Pairwise sums in colourings of the reals Abh. Math. Semin. Univ. Hambg. 87 (2017), 275-287.

pdf file (With I. Leader and D. Strauss) Duality for image and kernel partition regularity of infinite matrices Journal of Combinatorics 8 (2017), 653-672.

pdf file (With D. Strauss) The scarcity of products in beta S \ S Topology and its Applications 220 (2017), 50-64.

pdf file (With D. Strauss) Topological properties of some algebraically defined subsets of beta N Topology and its Applications 220 (2017), 43-49.

pdf file (With D. Strauss) Separating linear expressions in the Stone-Cech compactification of direct sums Topology and its Applications 213 (2016), 199-211.

pdf file (With K. Pleasant) Preserving positive integer images of matrices, New York J. Math. 22 (2016), 1021-1037.

pdf file (With B. Barber, I. Leader, and D. Strauss) Partition regularity without the columns property, Proc. Amer. Math. Soc. 143 (2015), 3387-3399.

pdf file (With I. Leader and D. Strauss) Extensions of infinite partition regular systems, Electronic J. Comb. 22(2) (2015), #P2.29.

pdf file (With L. Jones and M. Peters) Left large subsets of free semigroups and groups that are not right large, Semigroup Forum 90 (2015), 374-385.

pdf file (With B. Barber, I. Leader, and D. Strauss) Distinguishing subgroups of the rationals by their Ramsey properties, J. Comb. Theory (Series A) 129 (2014), 93-104.

pdf file (With D. Strauss) Separating Milliken-Taylor systems in Q, J. Comb. 5 (2014), 305-333.

pdf file (With V. Bergelson and K. Williams) Polynomial extensions of the Milliken-Taylor Theorem, Trans. Amer. Math. Soc. 366 (2014), 5727-5748.

pdf file (With D. Gunderson and H. Lefmann) Some partition theorems for infinite and finite matrices, Integers 14 (2014), Article A12.

pdf file (With D. Davenport, I. Leader, and D. Strauss) Multiply partition regular matrices, Discrete Math. 322 (2014), 61-68.

pdf file (With L. Jones) Idempotents in beta S that are only products trivially, New York J. Math. 20 (2014), 57-80.

pdf file (With E. Tressler) The first nontrivial Hales-Jewett number is four, Ars Combinatoria 113 (2014), 385-390.

pdf file (With H. Jordan) On the size of minimal Hales-Jewett sets, Scientiae Mathematicae Japonicae 76 (2013), 195-207.

pdf file (With B. Barber and I. Leader) Partition regularity in the rationals, J. Comb. Theory (Series A) 120 (2013), 1590-1599.

pdf file (With D. Phulara) Some new additive and multiplicative Ramsey numbers, J. Comb. 4 (2013), 81-93.

pdf file (With M. Bucci, S. Puzynina, and L. Zamboni) On additive properties of sets defined by the Thue-Morse word, J. Comb. Theory (Series A) 120 (2013), 1235-1245.

pdf file (With D. Strauss and Y. Zelenyuk) Longer chains of idempotents in beta G, Fund. Math. 220 (2013), 243-261.

pdf file (With D. Strauss) The center and extended center of the maximal groups in the smallest ideal of beta N, Topology Proceedings 42 (2013), 107-119.

pdf file (With J. Johnson) Images of C sets and related large sets under nonhomogeneous spectra, Integers 12A (2012), Article 2, 1-25.

pdf file (With J. Steprans and D. Strauss) Semigroups in which all strongly sumable ultrafilters are sparse, New York J. Math. 18 (2012), 835-848.

pdf file (With V. Bergelson) Quotient sets and density recurrent sets, Trans. Amer. Math. Soc. 364 (2012), 4495-4531.

pdf file (With V. Bergelson and D. Strauss) Strongly Central Sets and Sets of Polynomial Returns mod 1, Proc. Amer. Math. Soc. 140 (2012), 2671-2686.

pdf file (With L. Legette and D. Strauss) The number of minimal left and minimal right ideals in beta S, Topology Proceedings 39 (2012), 45-68.

pdf file (With V. Bergelson and D. Strauss) Polynomials at iterated spectra near zero, Topology and its Applications 158 (2011), 1815-1830.

pdf file Monochromatic sums equal to products in N, Integers 11A (2011), Article 10, 1-10.

pdf file (With D. Strauss) Some combinatorially defined subsets of beta N and their relation to the idempotents, J. Comb. Theory (Series A)) 118 (2011), 373-386.

pdf file (With D. Strauss) Algebra in the space of ultrafilters and Ramsey Theory, Contemporary Mathematics 530 (2010), 121-145.

pdf file (With D. Strauss) More discrete copies of Z in beta N, Topology and its Applications 157 (2010), 2145-2156.

pdf file (With D. Strauss) Subsemigroups of beta S containing the idempotents, Topology Proceedings 35 (2010), 233-246.

pdf file (With D. Strauss) Cartesian products of sets satisfying the Central Sets Theorem, Topology Proceedings 35 (2010), 203-223.

pdf file (With D. Strauss) Homomorphisms on compact subsets of beta S, African Diaspora Journal of Mathematics 8 (2009), No. 2, 125-136.

pdf file (With D. Strauss) Sets satisfying the Central Sets Theorem, Semigroup Forum 79 (2009), 480-506.

pdf file (With D. Strauss) Density and invariant means in left cancellative left amenable semigroups, Topology and its Applications 156 (2009), 2614-2628.

pdf file The research of thirteen students at Howard University, Topology and its Applications 156 (2009), 2550-2559.

pdf file (With D. Strauss) A simple characterization of sets satisfying the Central Sets Theorem, New York J. Math. 15 (2009), 405-413.

pdf file Small sets satisfying the Central Sets Theorem, in Combinatorial Number Theory, B. Landman, M. Nathanson, J. Nesetril, R. Nowakowski, C. Pomerance, and A. Robertson, editors, deGruyter, Berlin, 2009, 57-64. Also published as Integers 9(Supplement) (2007), Article 5.

pdf file (With D. De) Image partition regularity near zero, Discrete Mathematics 309 (2009), 3219-3232

pdf file (With D. De and D. Strauss) Sets central with respect to certain subsemigroups of beta S_d, Topology Proceedings 33 (2009), 55-79.

pdf file (With S. Ferri and D. Strauss) Digital representation of semigroups and groups, Semigroup Forum 77 (2008), 36-63.

pdf file (With D. Strauss) Bases for commutative semigroups and groups, Math. Proc. Cambr. Phil. Soc. 145 (2008), 579-586.

pdf file (With D. De and D. Strauss) A new and stronger Central Sets Theorem , Fundamenta Mathematicae 199 (2008), 155-175.

pdf file (With C. Adams and D. Strauss) Largeness of the set of finite products in a semigroup, Semigroup Forum 76 (2008), 276-296.

pdf file (With T. Carlson, J. McLeod, and D. Strauss) Almost disjoint large subsets of semigroups , Topology and its Applications 155 (2008), 433-444.

pdf file (With M. Beiglbock, V. Bergelson, and D. Strauss) Some new results in multiplicative and additive Ramsey Theory , Trans. Amer. Math. Soc. 360 (2008), 819-847.

pdf file (With S. Burns) Quasi-central sets and their dynamical characterization, Topology Proceedings 31 (2007), 445-455.

pdf file (With D. Strauss) Characterization of simplicity and cancellativity in beta S, Semigroup Forum 75 (2007), 70-76.

pdf file (With I. Moshesh) Image partition regularity of affine transformations, J. Comb. Theory (Series A) 114 (2007), 1375-1393.

pdf file Partition regularity of matrices, in Combinatorial Number Theory, B. Landman, M. Nathanson, J. Nesetril, R. Nowakowski, and C. Pomerance, editors, deGruyter, Berlin, 2007, 265-298. Also published as Integers 7(2) (2007), A-18.

pdf file (With D. Strauss) Discrete groups in beta N, Topology and its Applications 154 (2007), 2099-2103.

pdf file (With H. Jordan) Measures of sum-free intersecting families, New York J. Math. 13 (2007), 97-106.

pdf file (With D. Strauss) Density in arbitrary semigroups , Semigroup Forum 73 (2006), 273-300.

pdf file (With I. Leader) Nonconstant monochromatic solutions to systems of linear equations, Topics in Discrete Math. Springer, Berlin, (2006), 145-154.

pdf file (With T. Carlson and D. Strauss) An infinitary extension of the Graham-Rothschild Parameter Sets Theorem, Trans. Amer. Math. Soc. 358 (2006), 3239-3262.

pdf file (With M. Beiglbock, V. Bergelson, and D. Strauss) Multiplicative Structures in Additively Large Sets , J. Comb. Theory (Series A) ) 113 (2006), 1219-1242.

pdf file (With I. Leader and D. Strauss) Forbidden distances in the rationals and reals, J. London Math. Soc. 73 (2006), 273-286.

pdf file The mathematics of Bruce Rothschild, J. Comb. Theory (Series A) 113 (2006), 2-20.

pdf file (With T. Carlson and D. Strauss) Discrete n-tuples in Hausdorff spaces , Fundamenta Mathematicae 187 (2005), 111-126.

pdf file Algebra in the Stone-Cech compactification and its applications to Ramsey Theory, Sci. Math. Jpn. 62 (2005), 321-329.

pdf file (With D. Strauss) Image partition regularity over the integers, rationals, and reals, New York J. Math. 11 (2005), 519-538.

pdf file (With T. Carlson and D. Strauss) Ramsey Theoretic consequences of some new results about algebra in the Stone-Cech compactification , Integers 5(2) (2005) #A04, 1-26.

pdf file (With T. Carlson and D. Strauss) The Graham-Rothschild Theorem and the algebra of beta W , Topology Proceedings 28 (2004), 361-399.

pdf file (With R. McCutcheon) Partition theorems for left and right variable words, Combinatorica 24 (2004), 271-286.

pdf file (With D. Strauss) Independent sums of arithmetic progressions in Km-free graphs, Ars Combinatoria 70 (2004), 221-243.

pdf file (With R. Kopperman) Order compactifications of discrete semigroups, Topology Proceedings 27 (2003), 479-496.


The following paper by Ralph Kopperman is posted here because it is a major reference for the paper immediately above.
pdf file (Author: R. Kopperman) The Stone-Cech compactification of a partially ordered set via bitopology


pdf file (With I. Leader and D. Strauss) Open problems in partition regularity, Combinatorics, Probability, and Computing 12 (2003), 571-583.


pdf file (With I. Leader and D. Strauss) Separating Milliken-Taylor systems with negative entries, Proc. Edinburgh Math. Soc. 46 (2003), 45-61.

pdf file (With J. Pym and D. Strauss) Multiplications in additive compactifications of N and Z, Topology and its Applications 131 (2003), 149-176.

pdf file Image partition regularity over the reals, New York J. Math 9 (2003), 79-91.
http://nyjm.albany.edu:8000/j/2003/9-6.html

pdf file (With D. Strauss and Y. Zelenyuk) Large rectangular semigroups in Stone-Cech compactifications, Trans. Amer. Math. Soc. 355 (2003), 2795-2812.

pdf file (With I. Leader and D. Strauss) Infinite partition regular matrices -- solutions in central sets, Trans. Amer. Math. Soc. 355 (2003), 1213-1235.

pdf file (With D. Strauss) Recent progress in the topological theory of semigroups and the algebra of beta S, in "Recent Progress in General Topology", M. Husek and J. van Mill, eds., Elsevier (2002), 227-251.

pdf file (With I. Farah and J. McLeod) Partition theorems for layered partial semigroups, J. Comb. Theory (Series A)) 98 (2002), 268-311.

pdf file (With D. Davenport and D. Strauss) Triangle free sets and arithmetic progressions -- two Pisier type problems, Electronic J. Combinatorics 9 (2002), #R22, 1-19.

pdf file (With R. McCutcheon) One Sided Ideals and Carlson's Theorem, Proc. Amer. Math. Soc. 130 (2002), 2559-2567.

pdf file (With I. Leader and D. Strauss) Image partition regular matrices -- bounded solutions and preservation of largeness, Discrete Mathematics 242 (2002), 115-144.

pdf file (With R. McCutcheon) VIP systems in partial semigroups, Discrete Mathematics 240 (2001), 45-70.

pdf file Problems and new results in the algebra of Beta S and Ramsey Theory, in "Unsolved problems on mathematics for the 21st century", J. Abe and S. Tanaka eds., IOS Press, Amsterdam (2001), 295-305.

pdf file (With V. Bergelson) Partition regular structures contained in large sets are abundant, J. Comb. Theory (Series A) 93 (2001), 18-36.

pdf file (With D. Strauss) Infinite partition regular matrices, II -- extending the finite results, Topology Proceedings 25 (2000), 217-255.

pdf file (With D. Davenport, I. Leader, and D. Strauss) Continuous homomorphisms on Beta N and Ramsey Theory, New York J. Math. 6 (2000), 73-86.

pdf file (With A. Maleki and D. Strauss) Linear equations in the Stone-Cech compactification of N, Integers: The electronic journal of combinatorial number theory 0 (2000), #A02, 1-20.

pdf file (With R. McCutcheon) Weak VIP systems in commutative semigroups, Topology Proceedings 24 (1999), 199-221.

pdf file (With S. Garcia-Ferreira and D. Strauss) Orderings of the Stone-Cech remainder of a discrete semigroup, Topology and its Applications 97 (1999), 127-148.

pdf file (With I. Leader) The semigroup of ultrafilters near 0, Semigroup Forum 59 (1999), 33-55.

pdf file (With V. Bergelson and I. Leader) Additive and multiplicative Ramsey Theory in the reals and the rationals, J. Comb. Theory (Series A) 85 (1999), 41-68.

pdf file (With I. Protasov and D. Strauss) Topologies on S determined by idempotents in Beta S, Topology Proceedings 23 (1998), 155-190.

pdf file (With V. Bergelson and R. McCutcheon) Notions of size and combinatorial properties of quotient sets in semigroups, Topology Proceedings 23 (1998), 23-60.

pdf file (With I. Protasov and D. Strauss) Strongly summable ultrafilters on abelian groups, Matem. Studii 10 (1998), 121-132.

pdf file (With D. Strauss) An algebraic proof of Deuber's Theorem, Comb. Prob. and Comp. 7 (1998), 167-180.

pdf file (With V. Bergelson and B. Weiss) All-sums sets in (0,1] -- Category and measure, Mathematika 44 (1997), 61-87.

pdf file (With W. Deuber, D. Gunderson, and D. Strauss) Independent finite sums in Km-free graphs, J. Comb. Theory (Series A) 78 (1997), 171-198.

pdf file (With V. Bergelson, P. Erdos, and T. Luczak) Dense difference sets and their combinatorial structure, in "The Mathematics of Paul Erdos, I", R. Graham and J.Nesetril, eds., Springer, Berlin, (1997), 165-175.

pdf file (With H. Lefmann) Canonical partition relations for (m,p,c)-systems, Discrete Math. 162 (1996), 151-174.

pdf file (With V. Bergelson) IP* sets in product spaces, in "Papers on General Topology and Applications", S. Andima et. al. eds., Annals of the New York Academy of Sciences 806 (1996), 28-41.

pdf file Algebra in betaS and its applications to Ramsey Theory, Math. Japonica 44 (1996), 581-625.

pdf file (With V. Bergelson and I. Leader) Sets partition regular for n equations need not solve n+1, Proc. London Math. Soc. 73 (1996), 481-500.

pdf file (With A. Maleki and D. Strauss) Central sets and their combinatorial characterization, J. Comb. Theory (Series A) 74 (1996), 188-208.

pdf file (With D. Strauss) Compact subsemigroups of (betaN,+) containing the idempotents, Proc. Edinburgh Math. Soc. 39 (1996), 291-307.

pdf file (With V. Bergelson and B. Kra) Iterated spectra of numbers -- elementary, dynamical and algebraic approaches, Trans. Amer. Math. Soc. 348 (1996), 893-912.

pdf file (With D. Strauss) Prime properties of the smallest ideal of betaN, Semigroup Forum 52 (1996), 357-364.

pdf file (With D. Strauss) Chains of idempotents in betaN, Proc. Amer. Math. Soc. 123 (1995), 3881-3888.

pdf file Recent results on the algebraic structure of betaS, in "Papers on General Topology and Applications", S. Andima et. al. eds., Annals of the New York Academy of Sciences 767 (1995), 73-84.

pdf file (With D. Strauss) Nearly prime subsemigroups of betaN, Semigroup Forum 51 (1995), 299-318.

pdf file (With W. Deuber, I. Leader, and H. Lefmann) Infinite partition regular matrices, Combinatorica 15 (1995), 333-355.


pdf file (With D. Strauss) Topological and algebraic copies of N* in N*, New York J. Math. 1 (1995), 111-119.

pdf file (With V. Bergelson and A. Blass) Partition theorems for spaces of variable words, Proc. London Math. Soc. 68 (1994), 449-476.

Note: My papers published before 1996 in the following journals are now available free on the journal's web page.

Canadian Journal of Mathematics
Czechoslovak Mathematics Journal
Discrete Mathematics
Journal of Combinatorial Theory (Series A)
Pacific Journal of Mathematics
Proceedings of the American Mathematical Society
Proceedings of the Edinburgh Mathematical Society
Rocky Mountain Journal of Mathematics
Topology and Its Applications
Transactions of the American Mathematical Society